Been on this stuff for 8 weeks now and feel dreadful, everyday is a chore. Today I again could drop off to sleep at my desk. I have this persistent tickly cough, my chest is hurting and at times feels like I am having a bear hug. I am very tearful and very tired. I am getting very tense and anxious I am having some sort of heart problem, why cant i be normal?
I hear so many stories of people having treatment and back to normanl I dont know what that is anymore
Grrrrrrrr! Anastrozole! The drug that just keeps giving!
You have my full sympathy. I felt the same when I first started taking Anastrozole. It was a nightmare and still is for a number of reasons.
Unfortunately, despite this drug being a ‘lifesaver’ it can also be a ‘poisoned chalice’ for some ladies because of the severe side effects it causes.
For starters, Anastrozole is well known to cause disruption to your sleep pattern. After many nights deprived of a good sleep, it is hardly surprising that ladies feel stressed and anxious so you are not alone. You also have a job which adds more pressure on you to perform on your depleted batteries.
The symptoms you are describing, tickly cough, chest hurting, feeling tearful, tense and heart palpitations are all clear indications of anxiety and stress. Been there, got the ‘T’ shirt. Although, I had the ‘something stuck in my throat’ feeling rather than a tickly cough.
Have you spoken to your GP about sleep deprivation? It is a very good starting point because without essential sleep, your body is going to struggle to get through any day. plus recover from BC. Your body needs sleep if it is going to have a half a chance of coping with the side effects of hormone therapy on top of a busy job.
A lot of ladies are prescribed either Citalopram or Effexor to help them deal with the side effects of hormone treatment. These drugs help to reduce the stress and anxiety caused by awful side effects. It might be something you could consider at the moment whilst your body is getting used to Anastrozole.
It is early days and you may be one of the lucky ladies who start to adapt well to Anastrozole once the initial side effects subside.
From my own personal experience, I do not think the oncologists appreciate how miserable the side effects of Anastrozole can be. All they seem to be interested in is that you continue taking hormone therapy because it is a ‘life saver’, regardless of how drastically it can affect your quality of life.
Stay determined to find a solution to your present symptoms with the help of your GP. Plus, don’t forget we are always here to empathise and offer support.
Big hug, M x
Thank you so much for this. I proper lost it last week so not me
Been to see my GP been put on sick leave. Been prescribed Fluoxetine 20mg. I’m hesitant to take but desperate?
So I sent my two week sick note in by email. To receive an email back stating my hours are being reduced! When I return after my leave as requested. I didn’t request we discussed as an option. That’s £160 a month less. This is it the slippery slope to being broke. I knew as soon as a sick note went in this would happen which is why I pushed myself to work